MAUDE Adverse Event Report: ARTHROCARE CORPORATION ULTRABUTTON ADJUSTABLE FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION ULTRABUTTON ADJUSTABLE FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290003
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference:(b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a acl st2 route reconstruction surgery had been performed on (b)(6) 2024, and x-rays immediately after surgery showed no problems with the button position or floating, the patient complained of pain at the button implantation.In (b)(6) 2024, the infection test was negative.An mri and x-ray were taken in (b)(6) 2024, and it was confirmed that the bone hole had expanded and the button was floating.On (b)(6) 2025 a revision surgery was performed and the button had come out from the bone hole.When the button was removed from the body, it was found the graft attached to the button shrinks to its limit, but the suture was not broken.Current health status of patient is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h2: for section d4, the lot number is 2116568 or 2126638, but reporter can not confirm which one is the correct.2116568 (manufactured date: 1-4-23; expiration date: (b)(6) 2026).2126638 (manufactured date: 14-7-23; expiration date: (b)(6) 2026).
 
Additional Manufacturer Narrative
H10: h2: additional information: h6: health effect - impact code.H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical review states that a year following implantation the ultrabutton adjustable fixation device a revision surgery was performed to remove the device.Per case details, after reports of pain, an mri and x-ray were performed and confirmed that ¿the bone hole had expanded and the button was floating.Although requested no images were provided for review.It was also noted that ¿when the button was removed from the body, it was found the graft attached to the button shrinks to its limit, but the suture was not broken.Images of the explanted device were provided for review and show that it is pulled tight where the graft would be placed but it is not included.As well the suture has some long tails to indicate it was not cut short or not tied; however, we cannot conclude a root cause for the reported event or if the hole prep/ technique was appropriate.Without any diagnostic images we are currently unable to rule out mechanical factors like improper placement, aggressive rehabilitation, or biological factors as a contributing factor to the reported event.Furthermore, it cannot be concluded there was a mal performance of the implant or an implant failure.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.Corrected data: h6: medical device problem code.

Brand Name
ULTRABUTTON ADJUSTABLE FIXATION DEVICE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21400096
Report Number3006524618-2025-00063
Device Sequence Number9312133
Product Code MBI
UDI-Device Identifier00885556613825
UDI-Public885556613825
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153186
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer01/27/2025
03/27/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date02/19/2025
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale